Alert archive / New Jersey / Coastal Flood Statements in 2010

Coastal Flood Statement 8, NWS Philadelphia/Mount Holly

August 24, 20104 counties in New Jersey; Sussex County, Delaware

NWS Philadelphia/Mount Holly issued this coastal flood statement at Aug 24, 2010, 4:50 AM EDT for 4 counties in New Jersey; Sussex County, Delaware. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Aug 24, 2010, 4:50 AM EDT (08:50 UTC)
Expired
Aug 24, 2010, 8:00 PM EDT
In force
15 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Sussex County, DE, Atlantic County, NJ, Cape May County, NJ, Monmouth County, NJ, Ocean County, NJ

The radar

The Philadelphia radar (KDIX), 56 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 8.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2010-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 332 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2010-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
332 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1036 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

843 
WHUS41 KPHI 240850
CFWPHI

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
450 AM EDT TUE AUG 24 2010

NJZ014-024>026-242030-
/O.NEW.KPHI.CF.S.0008.100824T0850Z-100825T0000Z/
/O.CON.KPHI.CF.Y.0030.100824T2300Z-100825T0400Z/
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
450 AM EDT TUE AUG 24 2010

...HIGH RISK OF RIP CURRENTS INTO TONIGHT...
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO MIDNIGHT EDT TONIGHT...

A COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO MIDNIGHT EDT TONIGHT. IN ADDITION, THERE IS A HIGH RISK OF RIP
CURRENTS INTO TONIGHT ALONG THE NEW JERSEY COAST.

A NORTHEASTERLY WIND WILL CONTINUE THROUGH TONIGHT IN CONJUNCTION
WITH THE FULL MOON. THE HIGH ASTRONOMICAL TIDES ASSOCIATED WITH
THE FULL MOON WILL RESULT IN AREAS OF MINOR TIDAL FLOODING AROUND
THE TIME OF HIGH TIDE THIS EVENING. HOWEVER, SPOTTY MINOR TIDAL
FLOODING IS POSSIBLE WITH THE HIGH TIDE THIS MORNING, ALTHOUGH
THIS EVENINGS HIGH TIDE IS THE HIGHER OF THE TWO.

THE HIGH TIDE ALONG THE NEW JERSEY OCEANFRONT OCCURS BETWEEN
ABOUT 800 AM AND 915 AM TODAY, THEN THE NEXT HIGH TIDE OCCURS
BETWEEN ABOUT 800 PM AND 930 PM TONIGHT. HIGH TIDE ON THE BACK
BAYS OCCURS LATER THAN THE HIGH TIDE ALONG THE OCEANFRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.
DO NOT DRIVE THROUGH FLOOD WATERS. THE WATERS MAY BE DEEPER THAN
YOU THINK IT IS. ALSO, DO NOT PARK YOUR VEHICLE AT A LOCATION
THAT IS PRONE TO TIDAL FLOODING.

A HIGH RISK OF RIP CURRENTS IMPLIES THAT WIND AND/OR WAVE
CONDITIONS SUPPORT THE DEVELOPMENT OF VERY STRONG RIP CURRENTS.
THESE RIP CURRENTS WILL BE LIFE THREATENING TO ANYONE WHO ENTERS
THE SURF. IF YOU BECOME CAUGHT IN A RIP CURRENT, STAY CALM AND DO
NOT FIGHT IT. SWIM PARALLEL TO THE SHORE UNTIL YOU BREAK FREE OF
THE CURRENT. THEN SWIM AT AN ANGLE, AWAY FROM THE CURRENT, TOWARD
THE SHORE. IF YOU ARE UNABLE TO ESCAPE BY SWIMMING, FLOAT OR TREAD
WATER. WHEN THE CURRENT WEAKENS, SWIM AT AN ANGLE AWAY FROM THE
CURRENT TOWARD THE SHORE. IF AT ANY TIME YOU FEEL YOU WILL NOT BE
ABLE TO REACH THE SHORE, DRAW ATTENTION TO YOURSELF BY CALLING OR
WAVING FOR HELP.

&&

$$

DEZ004-242030-
/O.NEW.KPHI.CF.S.0008.100824T0850Z-100825T0000Z/
/O.CON.KPHI.CF.Y.0030.100824T2300Z-100825T0400Z/
DELAWARE BEACHES-
450 AM EDT TUE AUG 24 2010

...MODERATE RISK OF RIP CURRENTS INTO TONIGHT...
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO MIDNIGHT EDT TONIGHT...

A COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO MIDNIGHT EDT TONIGHT. IN ADDITION, THERE IS A MODERATE RISK OF
RIP CURRENTS INTO TONIGHT ALONG THE ATLANTIC COAST OF DELAWARE.

A NORTHEASTERLY WIND WILL CONTINUE THROUGH TONIGHT IN CONJUNCTION
WITH THE FULL MOON. THE HIGH ASTRONOMICAL TIDES ASSOCIATED WITH
THE FULL MOON WILL RESULT IN AREAS OF MINOR TIDAL FLOODING AROUND
THE TIME OF HIGH TIDE THIS EVENING. HOWEVER, SPOTTY MINOR TIDAL
FLOODING IS POSSIBLE WITH THE HIGH TIDE THIS MORNING, ALTHOUGH
THIS EVENINGS HIGH TIDE IS THE HIGHER OF THE TWO.

THE HIGH TIDE ALONG THE DELAWARE OCEANFRONT OCCURS BETWEEN ABOUT
800 AM AND 915 AM TODAY, THEN THE NEXT HIGH TIDE OCCURS BETWEEN
ABOUT 800 PM AND 930 PM TONIGHT. HIGH TIDE ON THE BACK BAYS AND
ALONG DELAWARE BAY OCCURS LATER THAN THE HIGH TIDE ALONG THE
OCEANFRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.
DO NOT DRIVE THROUGH FLOOD WATERS. THE WATERS MAY BE DEEPER THAN
YOU THINK IT IS. ALSO, DO NOT PARK YOUR VEHICLE AT A LOCATION THAT
IS PRONE TO TIDAL FLOODING.

A MODERATE RISK OF RIP CURRENTS IMPLIES THAT INDIVIDUALS PLANNING 
TO ENTER THE SURF SHOULD CHECK WITH LOCAL BEACH PATROLS FIRST. 
BE SURE TO SWIM WITHIN SIGHT OF A LIFEGUARD, AND NEVER SWIM ALONE
OR AT NIGHT.

&&

$$

DEZ002-003-NJZ012-013-020>023-027-242030-
/O.CON.KPHI.CF.Y.0030.100824T2300Z-100825T0400Z/
KENT-INLAND SUSSEX-MIDDLESEX-WESTERN MONMOUTH-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-
450 AM EDT TUE AUG 24 2010

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO MIDNIGHT EDT TONIGHT...

A COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO MIDNIGHT EDT TONIGHT. 

A NORTHEASTERLY WIND WILL CONTINUE THROUGH TONIGHT IN CONJUNCTION
WITH THE FULL MOON. THE HIGH ASTRONOMICAL TIDES ASSOCIATED WITH
THE FULL MOON WILL RESULT IN AREAS OF MINOR TIDAL FLOODING AROUND
THE TIME OF HIGH TIDE THIS EVENING. HOWEVER, SPOTTY MINOR TIDAL
FLOODING IS POSSIBLE WITH THE HIGH TIDE THIS MORNING, ALTHOUGH
THIS EVENINGS HIGH TIDE IS THE HIGHER OF THE TWO.

THE HIGH TIDE ALONG THE NEW JERSEY AND DELAWARE OCEANFRONT OCCURS
BETWEEN ABOUT 800 AM AND 915 AM TODAY, THEN THE NEXT HIGH TIDE
OCCURS BETWEEN ABOUT 800 PM AND 930 PM TONIGHT. HIGH TIDE ON THE
BACK BAYS AND ALONG DELAWARE BAY OCCURS LATER THAN THE HIGH TIDE
ALONG THE OCEANFRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.
DO NOT DRIVE THROUGH FLOOD WATERS. THE WATERS MAY BE DEEPER THAN
YOU THINK IT IS. ALSO, DO NOT PARK YOUR VEHICLE AT A LOCATION THAT
IS PRONE TO TIDAL FLOODING.

&&

$$

GORSE
1 follow-up statement
224 
WHUS41 KPHI 241740
CFWPHI

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
140 PM EDT TUE AUG 24 2010

NJZ014-024>026-250400-
/O.CON.KPHI.CF.Y.0030.100824T2300Z-100825T0400Z/
/O.CON.KPHI.CF.S.0008.000000T0000Z-100825T0000Z/
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
140 PM EDT TUE AUG 24 2010

...HIGH RISK OF RIP CURRENTS INTO TONIGHT...
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO MIDNIGHT EDT TONIGHT...

A COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 700 PM UNTIL
MIDNIGHT.

AN ONSHORE WIND ALONG WITH THE HIGH ASTRONOMICAL TIDES ASSOCIATED
WITH THE FULL MOON WILL RESULT IN MINOR TIDAL FLOODING AROUND THE
TIME OF THIS EVENING'S HIGH TIDE.

ALONG THE NEW JERSEY AND DELAWARE OCEANFRONT, HIGH TIDE OCCURS
BETWEEN 800 PM AND 900 PM. HIGH TIDE ON THE BACK BAYS AND ALONG
DELAWARE BAY OCCURS LATER THAN THE HIGH TIDE ALONG THE OCEANFRONT.

ALSO, DUE TO THE PERSISTENT ONSHORE FLOW THERE IS A HIGH RISK OF
RIP CURRENTS INTO TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOOD WATERS. THE WATERS MAY BE DEEPER THAN
YOU THINK IT IS.

DO NOT PARK YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL
FLOODING.

A HIGH RISK OF RIP CURRENTS IMPLIES THAT WIND AND WAVE CONDITIONS
SUPPORT THE DEVELOPMENT OF VERY STRONG RIP CURRENTS. THE RIP
CURRENTS WILL BE DANGEROUS TO ANYONE WHO ENTERS THE SURF. IF YOU
BECOME CAUGHT IN A RIP CURRENT, STAY CALM AND DO NOT FIGHT IT.
SWIM PARALLEL TO THE SHORE UNTIL YOU BREAK FREE OF THE CURRENT,
THEN SWIM AT AN ANGLE AWAY FROM THE CURRENT TOWARD THE SHORE. IF
YOU ARE UNABLE TO ESCAPE BY SWIMMING, FLOAT OR TREAD WATER. WHEN
THE CURRENT WEAKENS, SWIM AT AN ANGLE AWAY FROM THE CURRENT TOWARD
THE SHORE. IF AT ANY TIME YOU FEEL YOU WILL NOT BE ABLE TO REACH
THE SHORE, DRAW ATTENTION TO YOURSELF BY CALLING OR WAVING FOR
HELP.

&&

$$

DEZ004-250400-
/O.CON.KPHI.CF.Y.0030.100824T2300Z-100825T0400Z/
/O.CON.KPHI.CF.S.0008.000000T0000Z-100825T0000Z/
DELAWARE BEACHES-
140 PM EDT TUE AUG 24 2010

...MODERATE RISK OF RIP CURRENTS INTO TONIGHT...
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO MIDNIGHT EDT TONIGHT...

A COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 700 PM UNTIL
MIDNIGHT. 

AN ONSHORE WIND ALONG WITH THE HIGH ASTRONOMICAL TIDES ASSOCIATED
WITH THE FULL MOON WILL RESULT IN MINOR TIDAL FLOODING AROUND THE
TIME OF THIS EVENING'S HIGH TIDE.

ALONG THE NEW JERSEY AND DELAWARE OCEANFRONT, HIGH TIDE OCCURS
BETWEEN 800 PM AND 900 PM. HIGH TIDE ON THE BACK BAYS AND ALONG
DELAWARE BAY OCCURS LATER THAN THE HIGH TIDE ALONG THE OCEANFRONT.

ALSO, DUE TO THE PERSISTENT ONSHORE FLOW THERE IS A MODERATE RISK
OF RIP CURRENTS INTO TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOOD WATERS. THE WATERS MAY BE DEEPER THAN
YOU THINK IT IS.

DO NOT PARK YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL
FLOODING.

A MODERATE RISK OF RIP CURRENTS IMPLIES THAT INDIVIDUALS PLANNING
TO ENTER THE SURF SHOULD CHECK WITH THE LOCAL BEACH PATROL FIRST.
BE SURE TO SWIM WITHIN SIGHT OF A LIFEGUARD, AND NEVER SWIM ALONE
OR AT NIGHT.

&&

$$

DEZ002-003-NJZ012-013-020>023-027-250400-
/O.CON.KPHI.CF.Y.0030.100824T2300Z-100825T0400Z/
KENT-INLAND SUSSEX-MIDDLESEX-WESTERN MONMOUTH-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-
140 PM EDT TUE AUG 24 2010

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO MIDNIGHT EDT TONIGHT...

A COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 700 PM UNTIL
MIDNIGHT. 

AN ONSHORE WIND ALONG WITH THE HIGH ASTRONOMICAL TIDES ASSOCIATED
WITH THE FULL MOON WILL RESULT IN MINOR TIDAL FLOODING AROUND THE
TIME OF THIS EVENING'S HIGH TIDE.

ALONG THE NEW JERSEY AND DELAWARE OCEANFRONT, HIGH TIDE OCCURS
BETWEEN 800 PM AND 900 PM. HIGH TIDE ON THE BACK BAYS AND ALONG
DELAWARE BAY OCCURS LATER THAN THE HIGH TIDE ALONG THE OCEANFRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOOD WATERS. THE WATERS MAY BE DEEPER THAN
YOU THINK IT IS.

DO NOT PARK YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL
FLOODING.

&&

$$

IOVINO

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this coastal flood statement went out at Aug 24, 3:31 AM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Aug 24, 3:31 AM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
331 AM EDT TUE AUG 24 2010

.SYNOPSIS...
A DEVELOPING LOW PRESSURE SYSTEM OVER THE CAROLINA COASTAL WATERS
WILL MOVE SLOWLY NORTHEAST TODAY AND TONIGHT AND PASS EAST OF NEW
JERSEY ON WEDNESDAY ON ITS WAY TO THE CANADIAN MARITIMES. A COLD
FRONT SHOULD CROSS THE REGION AROUND THURSDAY. THEREAFTER, A HIGH
PRESSURE SYSTEM WILL SLOWLY BUILD IN FROM THE WEST LATE THIS WEEK
INTO THE UPCOMING WEEKEND. THIS HIGH SHOULD LINGER OVER THE EASTERN
SEABOARD INTO MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE GFS INITIALIZATION LOOKED BETTER THAN THE WRF-NMM AND CONTINUING
TO FOLLOW A DPROG/DT SHOWS MORE RUN TO RUN CONTINUITY THAN THE
WRF-NMM. WE ARE GOING TO FOLLOW THE GFS, BUT THIS FORECAST PACKAGE
IS LOWER THAN AVERAGE CONFIDENCE THROUGH THE SHORT TERM AND IS
BANKING ON A MUTED NORLUN TROF OUTCOME.

ON THE WATER VAPOR IMAGERY WE ARE SEEING THE CLOSED LOW STILL DIVING
TO THE SOUTH ALONG WITH THE POCKET OF GREATEST INSTABILITY INTO VA.
THIS SOUTHWARD DRIVE HAS PERMITTED DRIER AIR TO MOVE INTO OUR CWA
FROM INTERIOR NEW ENGLAND WITH THE NET EFFECT OF MOST OF THE
PRECIPITATION DISSIPATING IN SPITE OF A DECENT ERLY LLJ. THE MODELS
ARE STILL SHOWING FORECAST LLVL WARM AIR ADVECTION TODAY WRAPPING
AROUND THE FIRST SURFACE LOW SE OF CAPE COD. SO A MOISTURE FEED
WILL BE THERE. THE CONVECTIVE TEMP IS PRETTY LOW AND WHILE IT MAY
NOT BE THUNDER, FORECAST SOUNDINGS ARE SHOWING A SHOWERY LOOK.
BELIEVE THERE SHOULD BE A GREATER CHANCE EAST AND DURING THE
AFTERNOON FROM THE COMBINATION OF A MORE FAVORABLE SOUNDING PROFILE
AND THE CONTINUING ADVECTION OF MOISTURE. THE KEAN TSRA RESEARCH
PROJECT AGAIN SUGGESTS NO THUNDER. GIVEN THERE WERE ONLY 3 CG
LIGHTNING STRIKES YDA IN OUR CWA, WE WILL SIDE WITH IT TODAY. IF WE
ARE WRONG GIVEN THE COLD POOL ALF PROX IT WOULD BE IN DELMARVA.

UPWIND BUOY TEMPERATURES ARE IN THE 60S AND COUPLED WITH LOW
CONVECTIVE TEMPS AND MOSTLY CLOUDY SKIES WE WILL REMAIN CONSERVATIVE
WITH THE MAX TEMPS SIDING TOWARD THE LOWER GUIDANCE DATASETS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
WE CAN LUMP TONIGHT AND WEDNESDAY INTO ONE BIG VAT. THE FORECAST
MODELS HAVE AND STILL REMAIN AT ODDS WITH THE EVOLUTION OF OUR RAIN
OR THE LACK THEREOF. SOME HIER RESOLUTION MODEL RUNS SUGGEST A
VIGOROUS WINTER TIME TYPE NORLUN TROF SOLUTION. WHILE POSSIBLE,
THEIR INCONSISTENCIES AS TO WHERE AND IF AT ALL DO NOT ADD ANY
CONFIDENCE. THE ECMWF WHICH ALSO HAS A NORLUN SOLUTION THROUGH 12Z
YESTERDAY VERIFIED EXTREMELY WET IN THE 24HR PERIOD ENDING 8PM
LAST EVENING IN THE MIDDLE ATLANTIC AND NEW ENGLAND. THE LATEST
RUN NO LONGER HAS THAT SOLUTION. THAT BEING SAID AND GIVEN THE
EVOLUTION OF AN OPENING TROF, MED RANGE MODEL TREND FTHR OFFSHORE,
SREF 12HR POPS OF GREATER THAN 1 INCH OF LESS THAN 10 PCT, WE HAVE
OPTED TO GO WITH A MORE PROGRESSIVE SOLUTION. THE GFS DOES APPEAR
A BIT TOO FAR OFFSHORE WITH ITS PCPN FIELDS OVER THE CAROLINAS, SO
WE DID PULL ITS SOLUTION WWD BY ABT 30 TO 60 MI. THE EXIT REGION
OF THE H2.5 JET IS FORECAST TO BE IN A BETTER POSITION THIS
EVENING OVER THE EASTERN PART OF OUR CWA WITH THE BEST MID LVL
QVEC CONVERGENCE ALSO ALONG THE COAST. WE WILL BE CARRYING THE
HIEST POPS AND GREATEST QPFS ACROSS THE EASTERN AND THEN
NORTHEASTERN PART OF OUR CWA TONIGHT AND TRAILING IT OFF DURING
WED MRNG AFTER THE SHORT WAVE TROF PASSES THROUGH.

MEANWHILE PCPN ASSOCIATED WITH THE UPWIND COLD FRONT SHOULD START
MOVING OUR WAY LATER IN THE DAY ON WED. EVEN HERE THERE ARE PRETTY
BIG TIMING DIFFERENCES AMONG THE MODELS. FCST INSTABILITY DOES NOT
APPEAR DEEP ENOUGH TO SUPPORT THUNDER AND THIS AGREES WITH SPC'S
CURRENT SWODY2. WITH MAX TEMPS WE SWITCHED TO HIER MOS DATASETS AS
FULL SUN POTENTIAL SUPPORTS WELL INTO THE 80S AND WE SHOULD SEE SOME
SUNSHINE WHEN THE SFC WINDS BACK AWAY FROM THE OCEAN.

PCPN CHCS SHOULD END WED EVE AS FCST INSTABILITY IS NOT THAT
VIGOROUS. A SECONDARY TROF/FRONT COUPLED WITH A SHORT WAVE ALF MIGHT
BE ABLE TO TRIGGER SCATTERED SHRAS ON THU. FOR NOW WE OPTED FOR
CONTINUITY OF THE SHORT WAVE OVER THE LESSER MODEL SKILLED MOISTURE
FCST. EITHER WAY ONCE THIS TROF PASSES, A RARE FOR THIS SUMMER
REFRESHING AIR MASS WILL START WORKING INTO OUR CWA.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THERE IS GOOD CONTINUITY AND INTER-MODEL AGREEMENT IN THE LONG TERM,
SO THERE ARE NO SUBSTANTIAL CHANGES TO THE FORECAST. A SURFACE
BOUNDARY WITH MINIMAL MID LEVEL SUPPORT MOVES OUT OF THE REGION ON
THURSDAY NIGHT, AND THEN A LARGE HIGH PRESSURE SYSTEM WILL BUILD IN
FROM THE WEST AND DOMINATE OUR WEATHER RIGHT THROUGH THE BEGINNING
OF THE NEW WEEK. IT STILL LOOKS LIKE DRY WEATHER WILL BE THE RULE,
AND THAT TEMPERATURES WILL START OUT A BIT BELOW NORMAL AND THEN
REBOUND TO ABOVE NORMAL THROUGH THE REST OF THE PERIOD.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

AN AREA OF LOW PRESSURE SITTING TO OUR EAST IS FORECAST TO PERSIST
TODAY THROUGH WEDNESDAY MORNING BEFORE FINALLY LIFTING NORTHEASTWARD
AND AWAY FROM OUR AREA. AS A RESULT, A NORTH TO NORTHEASTERLY FLOW
WILL BE MAINTAINED WITH AN ABUNDANCE OF LOW-LEVEL MOISTURE
CIRCULATING TO THE WEST OF THE LOW AND ALSO IN ASSOCIATION WITH AN
UPPER-LEVEL LOW PRESSURE SYSTEM. THERE HAS BEEN A TOUCH OF DRIER AIR
BEING DRAWN DOWN FROM THE NORTH INTO OUR AREA EARLY THIS MORNING AS
EVIDENT BY CEILINGS COMING UP SOME. WE THEREFORE LEANED AWAY FROM
THE GUIDANCE THAT STRONGLY GOES WITH IFR CEILINGS. THE CEILING
FORECAST IS A LITTLE PROBLEMATIC AS THE MOSTLY MVFR DECK MAY TEND TO
ERODE AT TIMES WITH EVEN SOME HINTS OF VFR CEILINGS AT TIMES. WE
GENERALLY STUCK WITH AN MVFR FORECAST, ALTHOUGH THIS IS SOMEWHAT OF
LOWER CONFIDENCE. THE LOWEST CEILINGS MAY END UP BEING PULLED CLOSER
TO THE COAST AS THE ENTIRE STORM SYSTEM GRADUALLY PIVOTS EASTWARD.
WE DID NOT HIT THE VISIBILITIES ALL THAT STRONG THIS MORNING AS
ENOUGH WIND COMBINED WITH THE CLOUD COVER AND EVEN A TOUCH OF DRIER
AIR MIXED IN IS KEEPING THINGS MAINLY VFR. MOISTURE WILL CONTINUE TO
ROTATE SOUTHWARD TODAY AND TONIGHT, AND THERE COULD STILL BE PATCHES
OF DRIZZLE FOR AWHILE THIS MORNING BEFORE TURNING PERHAPS MORE
SHOWERY. WE TRENDED THE TAFS IN THIS DIRECTION, BUT CARRIED A -SHRA
DURING THE DAY WITH NO VISIBILITY RESTRICTIONS GIVEN UNCERTAINTY ON
WHERE ANY HEAVIER/ORGANIZED ACTIVITY MAY DEVELOP. THE DRIZZLE
MENTION THIS MORNING MAY BE OVERDONE AS RADAR TRENDS INDICATE THE
DRIZZLE HAS DWINDLED CONSIDERABLY.

A NORTHEAST WIND AROUND 10 KNOTS SHOULD TEND TO SHIFT TO THE NORTH
THIS AFTERNOON AND NORTHWEST TONIGHT AS THE SURFACE LOW SHIFTS A BIT
EASTWARD. THERE MAY BE SOME GUSTINESS AT TIMES, ESPECIALLY CLOSER TO
THE COAST AS A PRESSURE GRADIENT REMAINS TIGHTER HERE LONGER. ANY
VERTICAL MIXING THAT OCCURS DURING THE DAY WILL DIMINISH AND BECOME
SHALLOWER TONIGHT, THEREFORE THE CEILINGS MAY LOWER SOME AS THE
FORECAST SOUNDINGS CONTINUE TO SHOW A GOOD AMOUNT OF LOW-LEVEL
MOISTURE PERSISTING. THERE COULD BE SOME POCKETS OF RAIN TONIGHT,
BUT LEFT THAT OUT FOR NOW ALTHOUGH WILL REVISIT IT FOR THE 12Z TAF
ISSUANCE. JUST ENOUGH WIND COMBINED WITH THE CLOUD COVER SHOULD KEEP
ANY FOG LIMITED.

OUTLOOK...
AS THE STORM SYSTEM SLOWLY TRACKS NORTHEASTWARD TOWARD THE CANADIAN
MARITIMES WEDNESDAY, A GRADUAL IMPROVEMENT SHOULD TAKE PLACE. THE
WINDS SHIFTING TO THE NORTHWEST SHOULD HELP DRAW IN SOME DRIER AIR
ALLOWING THE CEILINGS TO THIN AND RISE ESPECIALLY WEDNESDAY
AFTERNOON. A WEAK COLD FRONT MAY THEN CROSS THE AREA THURSDAY,
BEFORE A LARGE AREA OF HIGH PRESSURE OVER THE GREAT LAKES MOVES
EASTWARD INTO OUR AREA FRIDAY AND SATURDAY.

&&

.MARINE...
THE ROUGH CONDITIONS WILL CONTINUE AT LEAST THROUGH TODAY AS LOW
PRESSURE CONTINUES TO SPIN TO OUR EAST. A CLOSED MIDLEVEL LOW WILL
DROP SOUTHWARD TODAY BEFORE GRADUALLY TURNING EASTWARD TONIGHT AND
WEDNESDAY. ANOTHER SURFACE LOW MAY THEN FORM TO THE SOUTHEAST OF THE
CLOSED LOW AND TRACK EAST OF OUR AREA TONIGHT INTO WEDNESDAY. A
TIGHTER PRESSURE GRADIENT COUPLED WITH COOLER AIR MOVING OVER THE
WARMER WATERS CONTINUES TO PRODUCE ADVISORY LEVEL GUSTS. THE WINDS
HAVE SUBSIDED SOME OVER DELAWARE BAY, HOWEVER THERE ARE SOME HINTS
IN THE MODEL WIND FIELDS THAT SOMEWHAT OF A SECONDARY SURGE
OCCURS THIS MORNING. THIS MAY TAKE PLACE A LITTLE AFTER SUNRISE
AS A BIT MORE MIXING BEGINS TO TAKE HOLD. GIVEN THE POTENTIAL, WE
WILL CARRY THE ADVISORY FOR DELAWARE BAY UNTIL 14Z TODAY FOR NOW.
THE NORTHEASTERLY FLOW HAS REALLY CHURNED UP THE SEAS WITH 5-8
FOOTERS OUT THERE. A COMPARISON OF THE WAVEWATCH DATA FOR 44009 AND
THE ACTUAL REPORTS INDICATES THAT WAVEWATCH CONTINUES TO RUN LOW
/SOME 3 FEET LOWER THAN ACTUAL READINGS/. AS A RESULT, WE NEEDED TO
ADJUST THE SEAS UP A FEW FEET TO START OFF. THE SEAS WILL REMAIN
QUITE ELEVATED TODAY DESPITE THE WINDS GRADUALLY TURNING MORE
NORTHERLY. OUR FORECAST HAS 5-FOOT OR HIGHER SEAS PERSISTING THROUGH
TONIGHT THEREFORE WE WILL EXTEND THE ADVISORY ON THE OCEAN ZONES
UNTIL 10Z WEDNESDAY.

AS THE SURFACE LOW AND UPPER-LEVEL TROUGH GRADUALLY BEGIN TO MOVE
AWAY DURING WEDNESDAY, THE FLOW WILL CONTINUE TO BACK TO THE
NORTHWEST AND ALSO DECREASE SOME. THIS WILL ALLOW THE SEAS TO SETTLE.
A WEAK COLD FRONT MAY THEN CROSS THE AREA THURSDAY WITH PROBABLY
LITTLE IMPACT, BEFORE A LARGE AREA OF HIGH PRESSURE OVER THE GREAT
LAKES MOVES EASTWARD INTO OUR AREA FRIDAY AND SATURDAY.

&&

.TIDES/COASTAL FLOODING...
A NORTHEASTERLY FLOW WILL CONTINUE TODAY ALTHOUGH IT MAY TURN MORE
FROM THE NORTH THIS AFTERNOON AND TONIGHT. THE FULL MOON OCCURS
TODAY WITH THE ASTRONOMICAL TIDE ON THE HIGHER SIDE, AND THE HIGH
TIDE THIS EVENING IS THE HIGHER OF THE TWO TODAY. WHILE THERE COULD
BE SPOTTY MINOR TIDAL FLOODING WITH THIS MORNINGS HIGH TIDE, THE
HIGH TIDE THIS EVENING HAS A BETTER CHANCE. THE DEPARTURES HAVE BEEN
RUNNING NEARLY 1.5 FEET ABOVE AND AREAS OF MINOR TIDAL FLOODING
OCCURRED MONDAY EVENING. GIVEN AT LEAST SIMILAR DEPARTURES OCCURRING
AGAIN THIS EVENING, MINOR TIDAL FLOODING SHOULD ONCE AGAIN TAKE
PLACE. THEREFORE, WE WILL GO AHEAD AND ISSUE A COASTAL FLOOD
ADVISORY FOR THE COASTAL ZONES AND ALSO INCLUDE A PORTION OF COASTAL
DELAWARE BAY /FROM 23Z UNTIL 04Z/. WE WILL HOLD OFF ON CARRYING IT
UP THE TIDAL DELAWARE RIVER RIVER ATTM AS IT IS LESS CERTAIN IF
LEVELS GET TO MINOR. THIS WILL BE MONITORED.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...COASTAL FLOOD ADVISORY FROM 7 PM THIS EVENING TO MIDNIGHT EDT
     TONIGHT FOR NJZ012>014-020>027.
DE...COASTAL FLOOD ADVISORY FROM 7 PM THIS EVENING TO MIDNIGHT EDT
     TONIGHT FOR DEZ002>004.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY UNTIL 10 AM EDT THIS MORNING FOR ANZ430-
     431.

&&

SYNOPSIS...DRAG/GIGI
NEAR TERM...GIGI
SHORT TERM...GIGI
LONG TERM...DELISI
AVIATION...GORSE
MARINE...GORSE
TIDES/COASTAL FLOODING...GORSE
Hazardous weather outlook, Aug 24, 3:42 AM EDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
342 AM EDT TUE AUG 24 2010

DEZ001-MDZ008-012-015-019-020-NJZ001-007>010-015>019-PAZ054-055-
060>062-067>071-250900-
NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-
MORRIS-HUNTERDON-SOMERSET-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
342 AM EDT TUE AUG 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-NJZ012>014-020>027-250900-
KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
342 AM EDT TUE AUG 24 2010

...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN
NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

THERE IS ALSO A HIGH RISK OF RIP CURRENTS TODAY ALONG THE NEW
JERSEY OCEANFRONT AND A MODERATE RISK OF RIP CURRENTS TODAY ALONG
THE DELAWARE OCEANFRONT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE MIGHT BE AN ELEVATED RISK OF RIP CURRENTS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-250900-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
342 AM EDT TUE AUG 24 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-250900-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
342 AM EDT TUE AUG 24 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TFG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 3:35 AM EDTCoastal Flood AdvisoryPHIAtlantic, Burlington, Cape May, Cumberland, Middlesex, Monmouth and 1 more20 hr

Nearby

Coastal Flood Statements in New Jersey, 2010Coastal Flood Statements in Delaware, 2010Every coastal flood statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.